The pill and possible migraine: Can i continue the pill?

Patient

Q: I am currently on the combined pill microgynon 30. I've been on the pill since November 2010. In the last couple of weeks ive been experiencing headaches and on saturday I had what appeared to be a migraine - something ive never had before. I'm going on holiday soon and wonder if I will be ok to remain on the pill

Doctor

A:   The oral contraceptive pill contains both estrogen and progesterone and is shown to cause an increased risk of migraines and headaches due to the progesterone content.If the headaches appear very frequently then you should change the type of pill you are taking after consultation with your  family physician. You can go on a holiday and still continue the pills as there is no imperative danger , however you may consider changing it eventually. All the best.

Related Q&A

Q: I am taking Neurorubine - Forte and have experienced lack of eye focus and trembling in the arms ... is this a side a...

Q: I am 20 years old, female, newly(1month) on tri-estarylla. I have always had uneven breast where my left was signific...

Q: I took notheristone back in August and since then, my period has changed its date from when it was. Will my period go...

Q: I recently started taking the pill for the first time. I read online to take it on the first day of bleeding which i ...

Q: Hello. Ive been taking Lo Loestrin Fe for exactly a year to this month now. The first 2 or 3 months i bled a lot, the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews